Alert archive / Georgia / Flood Watches in 2025
Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Mar 14, 2025, 2:23 PM EDT for 10 counties in Georgia. It took effect at Mar 15, 2025, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 2:23 PM EDT (18:23 UTC)
- In effect from
- Mar 15, 2025, 8:00 AM EDT
- Expired
- Mar 16, 2025, 5:26 AM EDT
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Gilmer County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WGUS62 KFFC 141823
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
223 PM EDT Fri Mar 14 2025
GAZ001>007-011-150900-
/O.NEW.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of Blue Ridge, Summerville, Ellijay,
Trenton, Fort Oglethorpe, LaFayette, Dalton, and Chatsworth
223 PM EDT Fri Mar 14 2025
...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of north central and northwest Georgia, including
the following counties, in north central Georgia, Fannin and
Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray,
Walker and Whitfield.
* WHEN...From Saturday morning through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Several waves of precipitation are expected over north and
northwest Georgia Saturday into Sunday. Total rainfall
amounts of 2 to 4 inches are expected through Sunday morning,
with locally higher amounts where repeated rounds of heavy
rainfall occur. Excessive runoff will allow rivers, creeks
and streams to rise quickly, with some rivers rising outside
their banks where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$5 follow-up statements
047
WGUS62 KFFC 150154
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
954 PM EDT Fri Mar 14 2025
GAZ001>007-011-151200-
/O.CON.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of Blue Ridge, Ellijay, Dalton, Trenton,
LaFayette, Chatsworth, Fort Oglethorpe, and Summerville
954 PM EDT Fri Mar 14 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central and northwest Georgia, including
the following counties, in north central Georgia, Fannin and
Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray,
Walker and Whitfield.
* WHEN...From 8 AM EDT Saturday through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Several waves of precipitation are expected over north and
northwest Georgia Saturday into Sunday. Total rainfall
amounts of 2 to 4 inches are expected through Sunday morning.
Locally higher rainfall amounts will be possible repeated
rounds of heavy rainfall occur. Excessive runoff will allow
rivers, creeks and streams to rise quickly, with some rivers
rising outside their banks where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$189
WGUS62 KFFC 150726
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
326 AM EDT Sat Mar 15 2025
GAZ008-009-151530-
/O.EXA.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union-Towns-
Including the cities of Blairsville and Hiawassee
326 AM EDT Sat Mar 15 2025
...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central and northeast Georgia, including
the following counties, in north central Georgia, Union. In
northeast Georgia, Towns.
* WHEN...From 8 AM EDT this morning through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Several waves of precipitation are expected over north and
northwest Georgia today and Sunday. Total rainfall
amounts of 2 to 4 inches are expected through Sunday morning.
Locally higher rainfall amounts will be possible as repeated
rounds of heavy rainfall occur. Excessive runoff will allow
rivers, creeks and streams to rise quickly, with some rivers
rising outside their banks where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
GAZ001>007-011-151530-
/O.CON.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of LaFayette, Ellijay, Trenton, Blue Ridge,
Dalton, Summerville, Chatsworth, and Fort Oglethorpe
326 AM EDT Sat Mar 15 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
SUNDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central and northwest Georgia, including
the following counties, in north central Georgia, Fannin and
Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray,
Walker and Whitfield.
* WHEN...From 8 AM EDT this morning through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Several waves of precipitation are expected over north and
northwest Georgia today and Sunday. Total rainfall amounts of
2 to 4 inches are expected through Sunday morning. Locally
higher rainfall amounts will be possible as repeated rounds
of heavy rainfall occur. Excessive runoff will allow rivers,
creeks and streams to rise quickly, with some rivers rising
outside their banks where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$794
WGUS62 KFFC 151522
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
1122 AM EDT Sat Mar 15 2025
GAZ001>009-011-152330-
/O.CON.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-
Including the cities of Blue Ridge, Hiawassee, Summerville, Fort
Oglethorpe, Dalton, LaFayette, Ellijay, Trenton, Blairsville, and
Chatsworth
1122 AM EDT Sat Mar 15 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
* WHAT...Flooding caused by excessive rainfall remains possible.
* WHERE...Portions of north Georgia, including the following
counties, Fannin, Gilmer, Union, Towns, Catoosa, Chattooga, Dade,
Murray, Walker and Whitfield.
* WHEN...Through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Several waves of precipitation are expected over north and
northwest Georgia today and Sunday. Total rainfall amounts of
2 to 4 inches are expected through Sunday morning. Locally
higher rainfall amounts will be possible as repeated rounds
of heavy rainfall occur. Excessive runoff will allow rivers,
creeks and streams to rise quickly, with some rivers rising
outside their banks where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
SEC629
WGUS62 KFFC 152323
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
723 PM EDT Sat Mar 15 2025
GAZ001>009-011-161200-
/O.CON.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-
Including the cities of LaFayette, Summerville, Blairsville, Fort
Oglethorpe, Dalton, Blue Ridge, Hiawassee, Trenton, Ellijay, and
Chatsworth
723 PM EDT Sat Mar 15 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central, northeast, and northwest
Georgia, including the following counties, in north central
Georgia, Fannin, Gilmer and Union. In northeast Georgia, Towns. In
northwest Georgia, Catoosa, Chattooga, Dade, Murray, Walker and
Whitfield.
* WHEN...Through Sunday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Total rainfall amounts of 2 to 4 inches are expected through
Sunday morning. Locally higher rainfall amounts will be
possible as repeated rounds of heavy rainfall occur.
Excessive runoff will allow rivers, creeks and streams to
rise quickly, with some rivers rising outside their banks
where the heaviest rain occurs.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$005 WGUS62 KFFC 160926 FFAFFC Flood Watch National Weather Service Peachtree City GA 526 AM EDT Sun Mar 16 2025 GAZ001>009-011-161030- /O.CAN.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga- Including the cities of Dalton, Trenton, Hiawassee, Fort Oglethorpe, Blairsville, Chatsworth, Blue Ridge, Summerville, Ellijay, and LaFayette 526 AM EDT Sun Mar 16 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of north Georgia, including the following areas: Fannin, Gilmer, Union, Towns, Catoosa, Chattooga, Dade, Murray, Walker, and Whitfield. Areal flooding is no longer expected to pose a threat. Please continue to heed remaining road closures and monitor the latest river flooding products. $$ SEC
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Mar 14, 1:56 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 14, 1:56 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 156 PM EDT Fri Mar 14 2025 ...New 18Z Aviation Discussion... .UPDATE... Issued at 1034 AM EDT Fri Mar 14 2025 Have made a fairly minor update to the forecast package to include fog (some dense) for another couple of hours mainly near and E of Macon and also to adjust cloud cover a bit. Also issued a short duration SPS for fog an hour ago. The bank of low clouds and fog is eroding from the edges and will gradually lift as well. /SEC && .SHORT TERM... (Today through Saturday) Issued at 327 AM EDT Fri Mar 14 2025 500mb analysis shows a longwave trough off of the southeast coast. Ridging in the mid levels will build today, but will quickly break down as SW flow aloft takes over by tonight. The SW flow will help bring copious moisture northward from the Gulf through Saturday. At the surface, high pressure will move off the southeast coast today as strong low pressure moves out of the intermountain west. The low pressure center will drag a cold front eastward tonight and Saturday. A line of convection is expected to develop out ahead of the cold front and begin crossing the Mississippi River late Saturday afternoon/early Saturday evening. Even though the main period for severe weather is just outside of the short term period, thunderstorms will be possible on Saturday afternoon ahead of any organized convective line. An initial wave of convection will likely begin approaching the western portions of the CWA early Saturday morning, but should weaken as it approaches. Additional storms are possible Saturday afternoon as coupled jet structure aloft comes into play. In addition, good low level moisture, steep lapse rates and a few hundred J/kg of SBCAPE will be present. Not confident on the extent or strength of storms, due to this activity being out ahead of the strong dynamic forcing. Strong storms will definitely be possible with an isolated severe storm possible. The best chances would be along the NW GA/AL border. Since both waves of precip are expected to impact roughly the same areas (NW/W GA), some locally heavy rainfall is possible late in the period on Saturday. NListemaa && .LONG TERM... (Saturday night through Thursday) Issued at 327 AM EDT Fri Mar 14 2025 At a glance: - Buckle up. Things are set to get spicy on Saturday Night and into Sunday. - Generally quiet weather through the rest of the long term. The long term picks up as our next severe weather event is set to go down. All of the ingredients for a widespread outbreak across much of the south east continues to come into alignment. The main threat to our CWA will come late Saturday and into the overnight hours of Sunday morning. An organized line with embedded supercells is expected to emerge from the Mississippi river valley. Given a screaming mid-level jet (100kts at 500mb), steep mid level lapse rates (7.5C/KM) and moderate SBCAPE (~600J/KG) during the last hours of the days we're confident that the environment over North and Central GA will support a potentially dangerous line of storms. The main threat continues to be damaging winds and embedded tornadoes. A few tornadoes could be significant, especially those that form in the warm sector of AL in the late afternoon and early evening. Western GA continues to be the primary area of concern, though this particular line of storms will likely remain at or above the severe threshold all the way through our CWA. Please plan in advance for this event and have multiple ways to receive weather information. After the system moves through the long term becomes pretty quiet. High temperatures are expected to be pleasantly in the mid 70s with overnight lows in the mid 40s. A weak cold front on Thursday evening may bring some scattered showers and possibly a rumble of thunder but the dynamics for anything greater appear unlikely at this time. Vaughn && .AVIATION... (18Z TAFS) Issued at 143 PM EDT Fri Mar 14 2025 Log cigs have broken up across portions of the area, but cigs as low as 800-1500 ft are still present (mainly from S of the Atlanta metro area to MCN and CSG). These cigs will continue to slowly erode around the edges and thin spots and lift elsewhere. SE winds will remain at 5-8 kts through most of the night before increasing and becoming gusty by Sat morning. ATL should see some wind gusts of at least 25 kts by early Sat afternoon. A warm front will develop and lift N across N central and N GA during the day Sat. Showers and thunderstorms are forecast to develop and lift N on Sat. For now, have VCSH for ATL and PROB30 for remaining metro area terminals. Chances may need to be increased on later issuances, as well as introducing thunder. //ATL Confidence...18Z Update... Medium for shower chance and potential for thunder Sat morning, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 77 56 80 62 / 0 10 20 90 Atlanta 76 59 79 62 / 0 20 30 100 Blairsville 72 53 70 56 / 0 30 70 100 Cartersville 78 59 78 59 / 0 40 60 100 Columbus 80 59 84 62 / 10 10 20 100 Gainesville 74 57 76 62 / 0 20 40 100 Macon 79 56 83 62 / 0 0 10 90 Rome 79 58 77 57 / 0 50 80 100 Peachtree City 77 57 80 60 / 0 10 30 100 Vidalia 80 57 85 64 / 0 0 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...NListemaa/SEC LONG TERM....Vaughn AVIATION...SEC
Hazardous weather outlook, Mar 14, 11:55 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Fri Mar 14 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Fri Mar 14 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms are possible for northwest Georgia late tonight and into early Saturday morning. A few thunderstorms could produce hail, damaging winds, and even an isolated tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... An Enhanced Risk (Level 3 of 5) of severe weather is expected between Saturday afternoon and Sunday morning. All severe weather hazards including tornadoes, damaging winds, and hail are possible with this event. Minor river flooding and flash flooding concerns could also develop in north Georgia Saturday night into Sunday morning. Please continue to monitor the latest forecasts during this event. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested from Saturday morning through Sunday morning. Spotters are encouraged to report or relay severe weather reports to the National Weather Service.
In the hours before
Special weather statement, Mar 14, 9:36 AM EDT, 4 hours 47 minutes before
Special Weather Statement National Weather Service Peachtree City GA 936 AM EDT Fri Mar 14 2025 GAZ036>039-049>051-059>062-071>076-080>086-092>098-104>113-141545- Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper- Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter-Dooly- Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 936 AM EDT Fri Mar 14 2025 ...PATCHY DENSE FOG THIS MORNING ACROSS PARTS OF NORTHEAST AND CENTRAL GEORGIA... Some patchy dense fog will restrict visibilities to less than one- quarter of a mile across parts of northeast and central Georgia. The most widespread fog extends from east of Macon to Dublin and Sandersville. The fog should begin to lift after 10 AM. If driving this morning, slow down, use low-beam headlights, and leave extra distance between you and the vehicle in front of you.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.